Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 4, 2008, 2:30 PM MDT for 11 counties in New Mexico. It took effect at Apr 5, 2008, 6:27 AM MDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2008, 2:30 PM MDT (20:30 UTC)
- In effect from
- Apr 5, 2008, 6:27 AM MDT
- Expired
- Apr 5, 2008, 8:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 042030 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT FRI APR 4 2008 ...FIRE WEATHER WATCH SATURDAY FOR NORTHWEST AND WEST CENTRAL HIGHLANDS BELOW SIGNIFICANT SNOW PACK AND LOWER/MIDDLE RIO GRANDE VALLEY FOR STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING SATURDAY ALONG THE CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOWPACK EASTWARD TO THE TEXAS STATE LINE FOR STRONG WINDS AND LOW HUMIDITIES... .SATURDAY LOOKS TO BE ANOTHER CRITICAL FIRE WEATHER EVENT FOR A LARGE PORTION OF NORTHERN AND CENTRAL NEW MEXICO. THE STRONGEST WINDS AND LOWEST HUMIDITY LEVELS ARE EXPECTED ALONG THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS STATE LINE. A SHORTER DURATION EVENT IS POSSIBLE ACROSS WESTERN AND CENTRAL PORTIONS OF THE FORECAST AREA. CLOUD COVER WILL BE THE MITIGATING FACTOR AND THUS WILL KEEP WESTERN AND CENTRAL ZONES IN A WATCH FOR NOW. NMZ103-104-107-108-051400- /O.UPG.KABQ.FW.A.0024.080405T1800Z-080406T0200Z/ /O.NEW.KABQ.FW.W.0027.080405T1800Z-080406T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 230 PM MDT FRI APR 4 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ105-106-109-051400- /O.CON.KABQ.FW.A.0024.080405T1800Z-080406T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 230 PM MDT FRI APR 4 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ 50
1 follow-up statement
000 WWUS85 KABQ 051227 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 627 AM MDT SAT APR 5 2008 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING ALONG THE CENTRAL MOUNTAINS BELOW SIGNIFICANT SNOW PACK EASTWARD TO THE TEXAS STATE LINE...FOR WEST CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK AND LOWER/MIDDLE RIO GRANDE VALLEY FOR STRONG WINDS AND LOW HUMIDITIES... .EXPECT ANOTHER CRITICAL FIRE WEATHER EVENT FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO. THE STRONGEST WINDS AND LOWEST HUMIDITY LEVELS ARE EXPECTED ALONG THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS STATE LINE. A SHORTER DURATION AND MORE MARGINAL EVENT IS LIKELY FROM THE MID AND LOWER RIO GRANDE VALLEY WESTWARD TO THE ARIZONA STATE LINE. NMZ105-106-109-060200- /O.UPG.KABQ.FW.A.0024.080405T1800Z-080406T0200Z/ /O.EXA.KABQ.FW.W.0027.080405T1800Z-080406T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 627 AM MDT SAT APR 5 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ103-104-107-108-060200- /O.CON.KABQ.FW.W.0027.080405T1800Z-080406T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 627 AM MDT SAT APR 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 43
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 4, 3:00 AM MDT, 11 hours 30 minutes earlier.
Area forecast discussion, Apr 4, 3:00 AM MDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT FRI APR 4 2008 CORRECTED TYPO AND AUGMENTED LAST PARAGRAPH OF DISCUSSION .DISCUSSION... WIND AND FIRE WEATHER CONCERNS OFF AND ON OVER THE NEXT WEEK. COOLER WEATHER EXPECTED IN THE EAST TODAY WITH SOME MORNING LOW CLOUDS BEHIND THE BACK DOOR COLD FRONT THAT SANK INTO THE AREA LAST EVENING. IN CONTRAST THE WEST WILL SEE ABUNDANT SUNSHINE WITH HIGH TEMPERATURES A FEW DEGREES WARMER THAN YESTERDAY. FORTUNATELY...WE WILL EXPERIENCE A TEMPORARY LULL IN WINDS AREA WIDE...GIVING US A BRIEF CESSATION OF FIRE WEATHER CONCERNS. SATURDAY...WIND AND CRITICAL FIRE WEATHER CONDITIONS SHOULD RETURN AS AN UPPER LEVEL TROUGH CROSSES THE CENTRAL ROCKIES NORTH OF NEW MEXICO. A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE AREA SATURDAY AFTERNOON AND EARLY EVENING...EXCEPT FOR THE NORTHWEST MOUNTAINS AND NORTHWEST PLATEAU. WE ARE ALSO MONITORING FOR A POTENTIAL WIND ADVISORY THAT LATER SHIFTS MAY NEED TO ISSUE FOR THE AREA ALONG AND EAST OF THE CENTRAL AND NORTH CENTRAL MOUNTAINS. SOUTHWEST WINDS COULD GUST AS HIGH AS 50 MPH FROM CLINES CORNERS TO CLAYTON SATURDAY AFTERNOON AS TEMPERATURES CLIMB A FEW DEGREES ABOVE NORMAL AREAWIDE. SUNDAY SHOULD BRING CALMER WINDS AGAIN WITH THE CONTINUATION OF SLIGHTLY ABOVE NORMAL TEMPERATURES. NEXT WORK WEEK...A SERIES OF TROUGHS WILL CROSS THE CENTRAL ROCKIES NORTH OF NEW MEXICO IN RAPID SUCCESSION. WE CAN EXPECT PERIODS OF BREEZY TO WINDY CONDITIONS WITH FIRE WEATHER CONCERNS. MODELS TYPICALLY FLIP FLOP ON THE TIMING OF PASSAGE OF TROUGHS IN RAPID FLOW SCENARIOS LIKE THIS. THE LATEST RUNS INDICATE THE WINDIEST DAYS WILL NOW BE MONDAY...WEDNESDAY AND THURSDAY. IT IS ALSO POSSIBLE THAT SOME OF THESE PASSING UPPER LEVEL TROUGHS COULD BRING SPOTTY PRECIPITATION MAINLY TO THE AREA NORTH OF I-40. SUCH MAY BE THE CASE WITH THE WEDNESDAY/THURSDAY SYSTEM. DUE TO DIVERGENT MODEL SOLUTIONS...WE CURRENTLY DO NOT HAVE MUCH CONFIDENCE IN MID WEEK PRECIPITATION CHANCES. 44 && .AVIATION... THRU 15Z...PATCHY AREAS OF MVFR CIGS AND VISIBILITIES WILL EXTEND FROM EAST SLOPES OF THE NORTH CENTRAL MOUNTAINS TO THE NORTHEAST AND EAST CENTRAL PLAINS. VFR CONDITIONS WILL CONTINUE TO PREVAIL ACROSS WESTERN AND CENTRAL AREAS. AFTER 15Z...VFR CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 63 29 66 34 / 0 0 0 5 GALLUP.......................... 60 24 66 28 / 0 0 0 0 GRANTS.......................... 62 23 67 28 / 0 0 0 0 GLENWOOD........................ 70 32 76 35 / 0 0 0 0 CHAMA........................... 53 16 54 20 / 0 0 5 5 LOS ALAMOS...................... 59 22 63 28 / 0 0 0 0 RED RIVER....................... 50 17 52 22 / 0 0 5 5 TAOS............................ 57 20 62 26 / 0 0 5 0 SANTA FE........................ 61 23 65 28 / 0 0 0 0 SANTA FE AIRPORT................ 62 28 66 32 / 0 0 0 0 ESPANOLA........................ 68 28 71 28 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 65 39 70 42 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 67 33 71 37 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 65 33 69 39 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 67 36 72 41 / 0 0 0 0 SOCORRO......................... 69 35 76 42 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 58 30 63 34 / 0 0 0 0 MORIARTY/ESTANCIA............... 62 29 67 31 / 0 0 0 0 CARRIZOZO....................... 65 40 75 40 / 0 0 0 0 RUIDOSO......................... 59 35 67 36 / 0 0 0 0 RATON........................... 61 25 65 27 / 5 0 0 5 LAS VEGAS....................... 59 27 65 32 / 0 0 0 0 ROY............................. 56 34 63 36 / 5 0 0 5 CLAYTON......................... 61 37 70 36 / 5 0 0 5 SANTA ROSA...................... 66 34 76 40 / 0 0 0 0 TUCUMCARI....................... 66 37 76 40 / 0 0 0 5 FORT SUMNER..................... 68 37 78 42 / 0 0 0 0 CLOVIS.......................... 65 37 74 42 / 0 0 0 0 PORTALES........................ 64 38 76 41 / 5 0 0 0 ROSWELL......................... 70 39 78 45 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ103>109. && 44/05
Hazardous weather outlook, Apr 4, 5:49 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 AM MDT FRI APR 4 2008 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 549 AM MDT FRI APR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...THE POTENTIAL EXISTS FOR STRONG WINDS TO COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR THE WEST CENTRAL MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND ALL OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS SATURDAY AFTERNOON THROUGH EARLY EVENING. MUCH OF EAST CENTRAL AND NORTHEAST NEW MEXICO COULD SEE SOUTHWEST WINDS BLOW AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH DURING THIS PERIOD. MONDAY...WEDNESDAY AND THURSDAY STRONG WINDS AND LOW HUMIDITIES MAY AGAIN PRODUCE A CRITICAL FIRE WEATHER SCENARIO EAST OF THE CENTRAL MOUNTAIN CHAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.